Zedex P syrup uses, Side effects, Precautions
|Composition||Phenylephrine(5mg/5ml) + Chlorpheniramine maleate(0.5mg/5ml) + Paracetamol(125mg/5ml) + Sodium citrate(60mg/5ml) + Menthol(1mg/5ml)|
|Medicine Type||Nasal decongestant + Antihistamine + Antipyretic + Mucolytic|
|Route of administration||Oral|
|Uses||Common cold symptoms|
|Side effects||nausea, vomiting, headache, dizziness|
|Precautions||Pregnancy, driving, alcohol|
General uses of Zedex-P Syrup
Zedex-P syrup is a prescription medicine that is generally used in the treatment of Common cold symptoms such as sneezing, stuffy nose, runny nose, watery eyes, Throat irritation.
It is also used in treating symptoms of fever and pain.
Zedex-P syrup helps in treating nasal congestion and gives a cooling effect that helps in preventing throat irritation.
Ingredients of Zedex-P syrup
Phenylephrine: Zedex-P syrup contain Phenylephrine(5mg). Phenylephrine is a class of medicine Known as Nasal Decongestants. It is generally used in treating nasal congestion and makes breathing easier.
Chlorpheniramine: It contains Chlorpheniramine(0.5mg). Chlorpheniramine is a class of medicine known as Antihistamines. Antihistamines are also known as Anti-allergic medicines and are generally used in treating symptoms of allergic rhinitis such as the runny nose, Stuffy nose, sneezing, watery eyes.
Paracetamol: Zedex-P syrup contain Paracetamol(125mg). Paracetamol is an Antipyretic class of medicine. It has mild Analgesic(pain reducer) and more Antipyretic(fever reducer) effect. It helps in treating pain and fever.
Sodium citrate: It contains Sodium citrate(60mg). It is a class of medicine known as Mucolytics. Mucolytics are the medicine that helps in thinning or breaking down the mucus and makes it easier to cough out.
Menthol: Zedex-P syrup contain Menthol(1mg). Menthol is an organic compound. It gives a cooling effect and helps in preventing throat irritation.
How does Zedex-P Syrup work?/Mechanism of action
Zedex-P syrup is a combination of five medicine. The Phenylephrine in this medicine is a Nasal decongestant. It is an Alpha-1 receptor agonist. It works by stimulating the alpha receptors and causes Vasoconstriction. This in result help in relieving congestion and stuffiness in the nose.
The Chlorpheniramine in this medicine works by blocking the action of a chemical messenger known as “Histamine”. Blocking the action of Histamine helps in treating allergic symptoms such as runny nose, sneezing, Irritation.
The Paracetamol in this medicine has an Antipyretic effect. It works by blocking several chemical messengers in the body that is responsible for pain and fever.
The Sodium Citrate in this medicine is a Mucolytic and works by increasing bronchial secretion by salt-action. It helps in thinning the mucus and makes it easier to cough out.
The Menthol in this syrup is an organic compound. It has a cooling effect and helps in preventing throat irritation.
When the Zedex-P syrup is prescribed?
It is a combination of five medicine that is generally prescribed in treating Common cold symptoms such as Runny nose, stuffy nose, sneezing, watery eyes.
It can also be prescribed for treating mild pain and fever.
It can also be prescribed for some other conditions such as chest congestion and nasal congestion.
Side effects of Zedex-P Syrup
Zedex-P syrup may cause some side effects like:
Pregnancy: It is not advised to use Zedex-P syrup during pregnancy.
Breastfeeding: Zedex-P syrup should be used in breastfeeding only under Doctor’s recommendation. You should not do Self-Medication.
Alcohol: It is unsafe to use Zedex-P syrup with alcohol.
Driving: Zedex-P syrup may cause symptoms like Dizziness and sleepiness. Avoid doing driving or operating heavy machinery after taking the dose of Zedex-P syrup.
Hypersensitivity: You should avoid taking Zedex-P syrup if you are hypersensitive to any of the ingredients(phenylephrine, chlorpheniramine, paracetamol, sodium citrate, and menthol) of Zedex-P syrup.
How to use Zedex-P Syrup
- Take the dose of Zedex-P syrup as advised by your doctor.
- It can be taken with or without food.
- Take this syrup with or without water as directed by your doctor.
- Do not consume this syrup direct from the bottle.
- Try to use a spoon or measuring cup for the exact quantity.
- Shake well before use.
Storage of Zedex-P syrup
Keep this Syrup away from direct sunlight.
Do not refrigerate or Freeze the Zedex-P syrup.
Store Zedex-P syrup at room temperature.
Keep it away from pets and kids.
Tell your doctor if:
- You are allergic to any of the ingredients of Zedex-P syrup.
- You are taking some other medicine that contains Paracetamol. Taking too much paracetamol can cause serious liver damage.
- You are taking some other medicines.
- You are facing any Skin rashes or allergic symptoms after taking this medicine.
Other variants of Zedex syrup
|Zedex Plus Syrup||Phenylephrine(5mg/5ml) + Chlorpheniramine maleate(2mg/5ml) + Dextromethorphan(15mg/5ml)|
|Zedex Syrup||Chlorpheniramine Maleate (2mg/5ml) + Dextromethorphan Hydrobromide (10mg/5ml)|
|Zedex SF Syrup||Chlorpheniramine Maleate (2mg/5ml) + Dextromethorphan Hydrobromide (10mg/5ml)|
|Bro-Zedex Syrup||Bromhexine(4mg) + Guaifenesin(50mg) + Menthol(2.5mg) + Terbutaline(1.25mg)|
|Bro-Zedex SF Syrup||Bromhexine(4mg) + Guaifenesin(50mg)+ Terbutaline(1.25mg)|
|Bro-Zedex LS Plus Syrup||Ambroxol (30mg/5ml) + Levosalbutamol (1mg/5ml) + Guaifenesin (50mg/5ml)|
Zedex-P syrup is generally used in the treatment of common cold symptoms such as the runny nose, sneezing, stuffy nose, watery eyes, nasal congestion, mild fever, and pain.
Zedex-P syrup is generally prescribed 5-15ml for 2-3 times a day. But the dose of Zedex-P syrup is varying and depends on many factors like age, sex, body-weight, health. You should always consult to doctor about the dose.
Yes, Zedex-P syrup may be taken with or without food. But it is best to take this syrup after having a meal.
Yes, It may cause symptoms that can make you feel sleepy. Avoid driving or operating heavy machinery after having the dose of Zedex-P syrup.
No, Zedex-P syrup comes with a composition that is used in treating Common cold symptoms. It would not be effective in treating Cough.
No, It is not safe to use Zedex-P syrup during Pregnancy.
It is not recommended to use Zedex-P syrup for babies without consulting to Doctor or Pharmacist. The Doctor will alter the dose of this syrup on the basis of many factors like age, sex. bodyweight.
Zedex-P syrup should be stored at room temperature. Do not refrigerate or freeze this medicine. Keep this medicine away from kids and pets.
Zedex-P Syrup is a combination of five medicines i.e. Phenylephrine, Chlorpheniramine, Paracetamol, Sodium citrate, and Menthol. The therapeutic uses of Zedex-P syrup are in the treatment of Common cold symptoms like Runny nose, Sneezing, Stuffy nose, watery eyes, and Nasal congestion. It can also be used in treating mild fever and pain. The menthol in this syrup is an organic compound that gives a cooling sensation and helps in preventing throat irritation.
It is not advised to use Zedex-P syrup in pregnancy.
This syrup may cause symptoms like Dizziness and Sleepiness. It is not advised to do the driving or operate heavy machinery after taking this medicine.
Disclaimer: The information contained in pharmbaba.com is presented for the purpose of educating consumers. Nothing contained in pharmbaba.com is intended to be instructional for medical diagnosis or treatment. The information should not be considered complete, nor should it be relied on to suggest a course of treatment for a particular individual. Information obtained in pharmbaba.com is not exhaustive and does not cover all diseases, ailments, physical conditions, or their treatment.